MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned in a plastic bag on a piece of sponge.Viscoelastic was observed.Was cut into two pieces across the center of the optic.The power and resolution could not be evaluated due to the optic damage.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.The lens was returned cut into two pieces.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provide that the non toric 18.5 diopter company lens, (add power +2.2/+3.2) was exchange for a non-company toric lens 1.25 cylinder, 19.5 diopter.The exchanged of non toric lens to a toric lens with a 1.0 change in diopter may indicated the issue was related to the calculation.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient had blurry vision near and far.The iol was exchanged for another lens model 2 months following the initial procedure.Additional information has been received that symptoms has been resolved and there was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned in a plastic bag on a piece of sponge.Viscoelastic was observed.Was cut into two pieces across the center of the optic.The power and resolution could not be evaluated due to the optic damage.The account indicated the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The product investigation could not identify a root cause for the reported complaint.The lens was returned cut into two pieces.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provide that the non toric 18.5 diopter company lens, (add power +2.2/+3.2) was exchange for a non-company toric lens 1.25 cylinder, 19.5 diopter.The exchanged of non toric lens to a toric lens with a 1.0 change in diopter may indicated the issue was related to the calculation.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18067148
Report Number1119421-2023-01861
Device Sequence Number20731331
Product Code MFK
UDI-Device Identifier00380652413619
UDI-Public00380652413619
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.185
Device Lot Number15288081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE C; MONARCH III INJECTOR; OCCUCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown